clopen.solutions
OP-00911 Open

A 325-point two-distance set in dimension 24

Submit a result

A two-distance set in $\mathbb{R}^d$ is a finite set $X$ whose distances $\|x - y\|_2$, $x, y \in X$, $x \ne y$, take exactly two values.

Blokhuis proved that a two-distance set in $\mathbb{R}^d$ has at most $\binom{d+2}{2}$ points, which is $325$ for $d = 24$. The midpoints of the edges of a regular $d$-simplex form a two-distance set of $\binom{d+1}{2}$ points. Lisoněk determined the largest size of a two-distance set in each dimension $d \le 8$, and constructed one of $45 = \binom{10}{2}$ points in $\mathbb{R}^8$. Ge, Koolen and Munemasa constructed a two-distance set $Z$ of $277$ points in $\mathbb{R}^{23}$ and showed that the two-distance sets in $\mathbb{R}^{24}$ properly containing $Z$ have at most $279$ points.

Problem. Is there a two-distance set of $325$ points in $\mathbb{R}^{24}$? The two distances are not prescribed, and the points need not lie on a sphere.

Source: Ge, Koolen and Munemasa (2026), Section 3 (arXiv 2025).

Imported from github.com/MColbrook/AIM.

Classification

Primary
MG — Metric Geometry
Secondary
CO
Keywords
AIM Open Applied Problems, distance geometry, two-distance sets

References

@article{ge2026twodistance,
  author        = {Ge, Hong-Jun and Koolen, Jack and Munemasa, Akihiro},
  title         = {A 2-distance set with 277 points in the {E}uclidean space of dimension 23},
  journal       = {Discrete Comput. Geom.},
  volume        = {76},
  number        = {3},
  year          = {2026},
  pages         = {1679--1686},
  doi           = {10.1007/s00454-026-00843-9},
    eprint        = {2504.18110},
  note          = {Proposition 3 as corrected in arXiv v4 (3 August 2026)},
  archivePrefix = {arXiv},
}
@book{blokhuis1984,
  author    = {Blokhuis, Aart},
  title     = {Few-Distance Sets},
  series    = {CWI Tract},
  volume    = {7},
  publisher = {Stichting Mathematisch Centrum, Centrum voor Wiskunde en Informatica},
  address   = {Amsterdam},
  year      = {1984},
}
@article{lisonek1997,
  author  = {Lison{\v{e}}k, Petr},
  title   = {New maximal two-distance sets},
  journal = {J. Combin. Theory Ser. A},
  volume  = {77},
  number  = {2},
  year    = {1997},
  pages   = {318--338},
  doi     = {10.1006/jcta.1997.2749},
}
@misc{aim-two-distance-325-points-dimension24,
  author       = {Brunton, Steve and Colbrook, Matthew J. and de Hoop, Maarten V. and Stepaniants, George and Townsend, Alex and Ward, Rachel},
  title        = {{A 325-point two-distance set in dimension 24}},
  howpublished = {AIM --- Open Applied Problems, GitHub repository},
  year         = {2026},
  url          = {https://github.com/MColbrook/AIM/blob/24edaadc6bb272737d8da0745c662c992db07b22/problems/545-two-distance-325-points-dimension24.md},
  note         = {Entry 545 at commit 24edaad, 2026-10-15},
}

Citing this problem

This identifier is permanent. It will not change if the problem is solved, reclassified or withdrawn.

OP-00911, "A 325-point two-distance set in dimension 24", clopen.solutions.